Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 186, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2018, 9:41 PM CDT for Calhoun County, Greene County, Pike County, Illinois; Lincoln County, Pike County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 9:41 PM CDT (02:41 UTC)
- Expired
- Jul 19, 2018, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Pike County, IL, Lincoln County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 59 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:31 PM CDT | TSTM WND GST 45 | 1 S Michael, IL | 4 MILES NORTH OF HARDIN, IL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 6:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
195
WUUS53 KLSX 200241
SVRLSX
ILC013-061-149-MOC113-163-200330-
/O.NEW.KLSX.SV.W.0186.180720T0241Z-180720T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
941 PM CDT THU JUL 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Calhoun County in southwestern Illinois...
Southwestern Greene County in southwestern Illinois...
South central Pike County in west central Illinois...
Northeastern Lincoln County in east central Missouri...
Eastern Pike County in northeastern Missouri...
* Until 1030 PM CDT.
* At 941 PM CDT, a severe thunderstorm was located over Louisiana,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Louisiana, Elsberry, Hardin, Pleasant Hill, Atlas, Clarksville,
Pike, Belleview, Kampsville, Hamburg, Paynesville, Annada, Mozier,
Michael and Rockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3931 9061 3921 9052 3918 9054 3919 9054
3918 9057 3918 9058 3914 9058 3914 9060
3912 9060 3906 9072 3942 9117 3956 9098
TIME...MOT...LOC 0241Z 315DEG 36KT 3942 9102
HAIL...1.00IN
WIND...60MPH
$$
BSH3 follow-up statements
195
WWUS53 KLSX 200255
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
955 PM CDT THU JUL 19 2018
ILC149-200305-
/O.CAN.KLSX.SV.W.0186.000000T0000Z-180720T0330Z/
Pike IL-
955 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIKE COUNTY IN
WEST CENTRAL ILLINOIS IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Illinois...and northeastern and east
central Missouri.
LAT...LON 3940 9074 3931 9061 3921 9052 3919 9053
3918 9058 3914 9058 3914 9060 3912 9060
3906 9072 3927 9098 3940 9093
TIME...MOT...LOC 0255Z 315DEG 36KT 3932 9089
$$
ILC013-061-MOC113-163-200330-
/O.CON.KLSX.SV.W.0186.000000T0000Z-180720T0330Z/
Calhoun IL-Greene IL-Lincoln MO-Pike MO-
955 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN CALHOUN AND SOUTHWESTERN GREENE COUNTIES IN
SOUTHWESTERN ILLINOIS...NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL
MISSOURI AND SOUTHEASTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 955 PM CDT, a severe thunderstorm was located near Clarksville,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elsberry, Hardin, Clarksville, Belleview, Kampsville, Hamburg,
Paynesville, Annada, Mozier and Michael.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3940 9074 3931 9061 3921 9052 3919 9053
3918 9058 3914 9058 3914 9060 3912 9060
3906 9072 3927 9098 3940 9093
TIME...MOT...LOC 0255Z 315DEG 36KT 3932 9089
HAIL...1.00IN
WIND...60MPH
$$
BSH867
WWUS53 KLSX 200307
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1007 PM CDT THU JUL 19 2018
ILC013-061-MOC113-163-200330-
/O.CON.KLSX.SV.W.0186.000000T0000Z-180720T0330Z/
Calhoun IL-Greene IL-Lincoln MO-Pike MO-
1007 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTH CENTRAL CALHOUN AND SOUTHWESTERN GREENE COUNTIES IN
SOUTHWESTERN ILLINOIS...NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL
MISSOURI AND EAST CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 1007 PM CDT, a severe thunderstorm was located near Elsberry,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elsberry, Hardin, Kampsville, Hamburg, Annada, Mozier and Michael.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3940 9074 3931 9061 3921 9052 3919 9053
3918 9058 3914 9058 3914 9060 3912 9060
3906 9072 3924 9085 3930 9082
TIME...MOT...LOC 0307Z 311DEG 39KT 3922 9071
HAIL...1.00IN
WIND...60MPH
$$
BSH519
WWUS53 KLSX 200320
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1020 PM CDT THU JUL 19 2018
MOC113-163-200329-
/O.CAN.KLSX.SV.W.0186.000000T0000Z-180720T0330Z/
Lincoln MO-Pike MO-
1020 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IN
EAST CENTRAL MISSOURI AND EAST CENTRAL PIKE COUNTIES IN NORTHEASTERN
MISSOURI IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3931 9061 3921 9052 3919 9053 3918 9058
3914 9058 3914 9060 3912 9060 3912 9069
3923 9072
TIME...MOT...LOC 0319Z 315DEG 36KT 3913 9059
$$
ILC013-061-200330-
/O.CON.KLSX.SV.W.0186.000000T0000Z-180720T0330Z/
Calhoun IL-Greene IL-
1020 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL CALHOUN AND SOUTHWESTERN GREENE COUNTIES...
At 1019 PM CDT, a severe thunderstorm was located over Hardin, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hardin, Kampsville, Hamburg and Michael.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3931 9061 3921 9052 3919 9053 3918 9058
3914 9058 3914 9060 3912 9060 3912 9069
3923 9072
TIME...MOT...LOC 0319Z 315DEG 36KT 3913 9059
HAIL...1.00IN
WIND...60MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:38 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 7:38 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 738 PM CDT Thu Jul 19 2018 .UPDATE... Issued at 732 PM CDT Thu Jul 19 2018 Severe thunderstorm watch 286 issued for portions of NE MO and WC/SW IL til 2 am. Large complex of storms moving southeast through this area this evening. Byrd && .SHORT TERM... (Through Late Friday Afternoon) Issued at 400 PM CDT Thu Jul 19 2018 Forecast challenges mainly deal with convective trends late this afternoon into this evening, overnight tonight and again Friday. The early morning thunderstorm complex that developed and spread through central/southeast Missouri this morning, effectively resulted in a relatively stable environment. Outflow from this complex then propagated west-southwest in the Kansas City area, where additional storms have been focused. The big question this afternoon has been whether a second round would develop and become organized over north-central Missouri. Trends have continued to favor western Missouri, generally along the outflow boundary from this morning's convection. Despite some afternoon cap erosion over northern Missouri, the relatively stable layer continues to hold and redevelopment has remained isolated and short-lived. The best support coincides with ongoing convection over western Missouri, where a thin corridor of ~3000 J/kg of MUCape extend north-to-south. Instability tails off to about 1000 J/kg toward the St. Louis area. Current thinking is that additional storm could still fire, but will likely be tamed by this stable pocket over central and east-central Missouri. Additional storms area more likely to redevelop in area that were not already contaminate by this morning's thunderstorms, which includes ongoing convection over eastern Kansas, western Missouri and near the Missouri/Iowa border, closer to the junction of the cold/warm frontal boundaries and just east of the 40-50kt jet streak. Guidance hints at a mid-upper drying taking place behind the upper level wave, pushing northwest to southeast over central Missouri into Friday morning. Eastward progress of the frontal boundary, along with the upper low and jet max should be enough to push most severe potential well into Illinois and over the OH/TN Valley Regions. Given the lesser likelihood of precip, temps were bumped up a couple of degrees with a gradual drop in humidity from east to west during the day Friday. Maples .LONG TERM... (Friday Night through Next Thursday) Issued at 400 PM CDT Thu Jul 19 2018 A longwave trough over parts of the central and eastern US will begin to deepen by Friday night. An attendant low over the Great Lakes on Friday night will move to the Ohio valley by Saturday morning, then over into the southeast US by Sunday afternoon. Showers and a few thunderstorms can be expected Saturday afternoon across west central and southwest IL, east of the Mississippi River on the backside of the vertically stacked low pressure system. Showers and a few thunderstorms are possible on Sunday over southwestern Illinois on the back side of the trough. The low over the Gulf coast will then become cut off from the deep long wave trough. North-northwest flow will continue over the forecast area from Friday night through Wednesday over the area. Cooler temperatures are expected over the area this weekend due to the north-northwest flow over the forecast area. The operational models continue to brings more showers and a few thunderstorms across southeast MO and southwest IL Tuesday afternoon as a cold front drops southeastward through our area with broad upper level troughing over the northern Plains and Great Lakes region. The cold is expect to move just south of the CWA on Wednesday with additional chances for isolated showers and thunderstorms again on Wednesday afternoon over southeast Missouri and southwestern Illinois. Temperature will be at seasonal values for late July over the area. Kelly && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 735 PM CDT Thu Jul 19 2018 Complex of storms moving southeast to affect KUIN between 01z and 02z so added mention to taf. Otherwise, VFR conditions through forecast period for region. South winds to veer to the southwest then west to northwest as cold front moves through betweeen 14z and 19z Friday. SPECIFICS FOR KSTL: Complex of storms moving southeast to affect NE but remain north of STL. Otherwise, VFR conditions through forecast period for metro area. South winds to veer to the southwest around 12z Friday then west to northwest as cold front moves through by 19z Friday and become gusty. Northwest winds to diminish by 02z Saturday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 19, 4:15 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 PM CDT Thu Jul 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 415 PM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated to scattered severe thunderstorms are possible tonight, mainly through northeast Missouri into central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms are possible across far southeast Missouri and southern Illinois on Friday. There will be a slight chance for thunderstorms Saturday afternoon and Sunday afternoon across central and southwest Illinois, in addition to Tuesday and Tuesday evening for southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Maples
In the hours before
Local storm report, Jul 19, 9:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL CAMP POINT 40.04N 91.07W
07/19/2018 E1.50 INCH ADAMS IL PUBLIC
&&
CARNEYLocal storm report, Jul 19, 9:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL LA GRANGE 40.04N 91.50W
07/19/2018 E0.50 INCH LEWIS MO 911 CALL CENTER
&&
BRITTLocal storm report, Jul 19, 9:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG LORAINE 40.15N 91.22W
07/19/2018 ADAMS IL EMERGENCY MNGR
TREE LIMBS DOWN SOME UP TO 24 INCHES IN
DIAMETER. POWER OUT ACROSS MUCH OF NORTH
CENTRAL ADAMS COUNTY.
&&
CARNEYLocal storm report, Jul 19, 9:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN LORAINE 40.15N 91.22W
07/19/2018 M3.00 INCH ADAMS IL EMERGENCY MNGR
&&
CARNEYSpecial weather statement, Jul 19, 9:18 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service St Louis MO
918 PM CDT THU JUL 19 2018
ILZ095-200245-
Adams IL-
918 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ADAMS COUNTY UNTIL 945 PM
CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mendon, moving southeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Quincy, Quincy Regional Airport, Camp Point, Mendon, Adams, Burton,
Ursa, Liberty, Loraine, Coatsburg, Columbus, Paloma and Fowler.
This includes Interstate 172 between exits 14 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois.
LAT...LON 3998 9091 3996 9091 3980 9119 4004 9145
4018 9128
TIME...MOT...LOC 0217Z 315DEG 33KT 4006 9129
CarneyLocal storm report, Jul 19, 9:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
921 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL PITTSFIELD 39.61N 90.81W
07/19/2018 E1.75 INCH PIKE IL BROADCAST MEDIA
VIA NWS CHAT. TIME ESTIMATED BY RADAR.
&&
CMKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 56 min |
| Jul 19, 7:26 PM CDT | Tornado Warning | LSX | Adams | 37 min |
| Jul 19, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 67 min |
| Jul 19, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 64 min |
| Jul 19, 8:50 PM CDT | Special Weather Statement | LSX | Adams | 25 min |
| Jul 19, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 66 min |
| Jul 19, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 62 min |
| Jul 19, 9:18 PM CDT | Special Weather Statement | LSX | Adams | 27 min |
| Jul 19, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 52 min |
| Jul 19, 10:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 41 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | LSX | Macoupin, Madison | 46 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | LSX | Bond, Clinton, Fayette, Montgomery | 39 min |
| Jul 20, 12:11 AM CDT | Tornado Warning | LSX | Fayette, Marion | 34 min |
| Jul 20, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 39 min |
| Jul 19, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.